Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 235, NWS Blacksburg, VA

August 1, 2016Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 1, 2016, 12:53 AM EDT for Yadkin County, North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2016, 12:53 AM EDT (04:53 UTC)
Expired
Aug 1, 2016, 1:47 AM EDT
In force
54 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 1:10 AM EDTTSTM WND DMG2 N Huntsville, NCTHE YADKIN COUNTY 911 CENTER REPORTS THAT MULTIPLE POWER LINES WERE DOWN NEAR THE INTERSECTION OF OLD U.S. HIGHWAY 421 AND BALTIMORE ROAD. OLD U.S. HIGHWAY 421 HAD TO BE CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
537 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1704 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

102 
WUUS51 KRNK 010453
SVRRNK
NCC197-010600-
/O.NEW.KRNK.SV.W.0235.160801T0453Z-160801T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 AM EDT MON AUG 1 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA...

* UNTIL 200 AM EDT

* AT 1252 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SHACKTOWN...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  BOONVILLE...
  EAST BEND...
  BROOKS CROSSROADS...
  AND HUNTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3606 8088 3618 8088 3627 8071 3627 8068
      3625 8067 3628 8063 3629 8063 3627 8060
      3628 8054 3626 8053 3626 8047 3622 8043
      3621 8045 3614 8044 3612 8046 3611 8051
      3608 8051 3605 8050
TIME...MOT...LOC 0452Z 226DEG 15KT 3616 8062 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
2 follow-up statements
707 
WWUS51 KRNK 010513
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
113 AM EDT MON AUG 1 2016

NCC197-010600-
/O.CON.KRNK.SV.W.0235.000000T0000Z-160801T0600Z/
YADKIN NC-
113 AM EDT MON AUG 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR YADKIN COUNTY...

AT 112 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAST BEND...
MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BOONVILLE...
EAST BEND...
BROOKS CROSSROADS...
AND HUNTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3607 8084 3613 8088 3616 8088 3627 8071
      3627 8068 3625 8067 3628 8063 3629 8063
      3627 8060 3628 8054 3626 8053 3626 8047
      3622 8043 3621 8045 3614 8044 3612 8046
      3611 8051 3608 8051 3605 8050
TIME...MOT...LOC 0512Z 243DEG 15KT 3620 8052 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
865 
WWUS51 KRNK 010547
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 AM EDT MON AUG 1 2016

NCC197-010556-
/O.CAN.KRNK.SV.W.0235.000000T0000Z-160801T0600Z/
YADKIN NC-
147 AM EDT MON AUG 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR YADKIN COUNTY HAS
BEEN CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.  HOWEVER MODERATE TO HEAVY RAIN AND OCCASIONAL CLOUD-
TO-GROUND LIGHTNING REMAINS POSSIBLE WITH THIS THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3607 8084 3613 8088 3616 8088 3627 8071
      3627 8068 3625 8067 3628 8063 3629 8063
      3627 8060 3628 8054 3626 8053 3626 8047
      3622 8043 3621 8045 3614 8044 3612 8046
      3611 8051 3608 8051 3605 8050
TIME...MOT...LOC 0542Z 226DEG 15KT 3630 8039 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 9:35 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 31, 9:35 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
935 PM EDT Sun Jul 31 2016

.SYNOPSIS...
A cold front will move south through the area and stall near or
south of the Virginia, North Carolina border. By Thursday, the
front will lift north through the region again, and stall once
again. It will continue to be the focus for additional showers
and storms into the upcoming weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 915 PM EDT Sunday...

Deeper convection continues to develop across the south and east
where still seeing lingering 1-2K MLCAPE this evening. Also focus
aided by a residual trough axis embedded within very high surface
theta-e and moist pwats off evening soundings. Latest HRRR
supports added convective bands/clusters redeveloping over the
southeast through around midnight so leaving in low likely to high
chance pops there before enough diurnal cooling and gradual loss
of instability allow storms to finally fade. Also may see isolated
coverage to the west where old outflow lingers ahead of the weak
upstream front. However invasion of drier air aloft as seen via
the latest water vapor loop should start to shut things down
overnight with only slight pops needed at best with some clearing
late. This will result in areas of dense fog espcly south/east
where heavier rainfall has occurred and in the mountain valleys
given lingering soupy dewpoints. Latest guidance also suggests
temps may be slower to fall than earlier thought so bumped up a
category in spots with most out east remaining in the muggy 70s.

Previous discussion as of 235 PM EDT Sunday...

Models vary on activity this afternoon/evening in terms of where
best coverage will occur. The 12z GFS and to some extent the Euro
showing higher threat in the mountains of WV down toward the NC
foothills, while the high-res models and 12z nam favor more of the
foothills to piedmont. Will favor the east more given better low lvl
convergence and higher theta-e. Still some decent coverage possible
further northwest toward the Alleghany Highlands closer to the upper
vort moving across from Ohio to MD. Will continue to have high
chance to low likely mainly from Rockbridge south to the Blue
Ridge/Foothills of Patrick/Surry county east, with more 30/40 pops in
the west with less threat in the southwest toward the NC/TN border.

As we head into tonight the upper wave passes across PA/MD and sends
the frontal boundary south toward our forecast area. With sfc
convergence and lingering moisture will keep at least slight chance
of showers southeast overnight. Most models agree with this though
the NAM pops up a few showers further north which could happen but
think the threat is low.

Fog will be prevalent again late tonight especially if it clears
enough. Some moisture may stick around with the front, but best fog
threat will be in the mountains and valleys. Lows tonight to range
from the lower to mid 60s west to lower 70s southeast.

Monday should see somewhat drier weather as front drops slightly
south toward the NC/VA border. Confidence low that entire forecast
will be dry though as another 1 to 2 upper waves pass across and
some sfc trough may send the front slightly north again in the
afternoon. Still best threat for storms Monday afternoon will be in
southern Virginia into NC with isolated coverage north of a
Bluefield to Roanoke to Lynchburg line.

Going with some lower dewpoints in the north compared to today so a
little less humid. Still temperatures should manage to reach typical
1st of August norms or just a degree or two higher, with lower 80s
west to around 90 east.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
As of 300 PM EDT Sunday...

During this portion of the forecast the region will transition from
being under the influence of an upper level trough to being under an
upper level ridge. While not reducing our precipitation chances to
zero, this transition will result in a trend towards less afternoon
convection, especially on Tuesday. Wednesday afternoon may see more
coverage than Tuesday as the center of the upper ridge shifts to our
east. Little in the way of temperature change is expected through
the period. Highs in the low to mid 80s will be common across the
mountains with upper 80s to around 90 across the Piedmont. Lows in
the low to mid 60s across the mountains and upper 60s to near 70
across the Piedmont are expected.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
During this portion of the forecast the shortwave upper ridge will
continue its shift east, and then south of the area. A stronger
shortwave trough will traverse the Great Lakes region all while our
area transitions to a nearly zonal flow. The result will a period of
increased chances of daily showers and storms as we develop a train
of moisture wrapping clockwise around the upper high, across our
region, having its origins from the western Gulf of Mexico.

Temperatures will on Thursday will just slightly cooler than recent
days, but by the weekend rebound back to readings comparable to
earlier in the week.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
As of 656 PM EDT Sunday...

Band of deeper convection continues to oscillate along a KBCB-
KROA-KLYH line and will likely affect some of these locations past
sunset. However given pulse nature, hard to determine if a
shra/tsra will directly impact one of the sites so keeping a VCTS
including a tempo group during the next couple of hours. Otherwise
expecting convection to remain quite isolated elsewhere but enough
to include some mention until shortly after loss of heating.

Overnight fog will be an issue espcly where rainfall has occurred and
in the river valleys. Confidence high enough to have at least IFR
or worse at KLWB/KBCB and KLYH late tonight. Not as confident in
how low KBLF/KDAN get as some models keeping them no worse than
MVFR while fog/stratus quite iffy at KBLF but will leave in MVFR,
just delayed until well after midnight.

As usual any fog/stratus should be gone by mid morning Monday
with VFR expected thereafter with cu fields again building during
the afternoon.

Extended aviation discussion...

The weak cold front will sag through the region Monday night before
stalling just south of the area into midweek. This should briefly
push deeper moisture to the south by Tuesday with mainly isolated
convection Tuesday and perhaps mainly south/east of the taf sites
Wednesday. Moisture will return north by Thursday ahead of the
next upstream cold front with shra/tsra likely Thursday afternoon
and again Friday.

Thus VFR conditions are expected for most of the time, with the
exception being temporary sub-VFR conditions with any shower or
thunderstorm, and during the night with patchy fog and stratus.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...WP
NEAR TERM...JH/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/JH/WP
Hazardous weather outlook, Jul 31, 11:20 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1120 PM EDT SUN JUL 31 2016

NCZ004>006-020-VAZ023-024-033>035-043>047-058-059-020330-
STOKES-ROCKINGHAM-CASWELL-YADKIN-BOTETOURT-ROCKBRIDGE-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1120 PM EDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL
LINGER INTO THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>020-022-032-WVZ042>044-507-508-020330-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-PATRICK-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
1120 PM EDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 31, 7:58 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT SUN JUL 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     5 NNW ROANOKE           37.34N 80.00W
07/31/2016                   ROANOKE            VA   911 CALL CENTER

            TREE BLOCKING LOCH HAVEN DR. TIME RADAR ESTIMATED.

&&

JRUCKMAN
Local storm report, Jul 31, 8:03 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT SUN JUL 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     SSW ROANOKE             37.27N 79.96W
07/31/2016                   CITY OF ROANOKE    VA   911 CALL CENTER

            MULTIPLE TREES DOWN ON PATTERSON NEAR 12TH ST BLOCKING
            ROAD. TIME RADAR ESTIMATED.

&&

JRUCKMAN
Special weather statement, Jul 31, 8:22 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT SUN JUL 31 2016

VAZ046-059-010115-
CHARLOTTE-APPOMATTOX-
822 PM EDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN APPOMATTOX AND NORTHERN CHARLOTTE COUNTIES...

AT 822 PM EDT...A STRONG THUNDERSTORM WAS NEAR PAMPLIN CITY...MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLOTTE COURT HOUSE...
PHENIX...
RED HOUSE...
DRAKES BRANCH...
AND PAMPLIN CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3689 7859 3717 7884 3720 7882 3721 7886
      3724 7887 3743 7871 3740 7863 3738 7863
      3738 7860 3734 7860 3727 7868 3720 7869
      3719 7868 3719 7864 3717 7864 3714 7859
      3715 7855 3713 7851 3708 7848
TIME...MOT...LOC 0022Z 311DEG 21KT 3724 7874

JH
Local storm report, Jul 31, 9:44 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 PM EDT SUN JUL 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND DMG     5 NNW BUCKINGHAM        37.62N 78.59W
07/31/2016                   BUCKINGHAM         VA   911 CALL CENTER

            TWO TREES DOWN ON ROUTE 602.

&&
Special weather statement, Jul 31, 10:44 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1044 PM EDT SUN JUL 31 2016

NCZ004-005-010345-
ROCKINGHAM-STOKES-
1044 PM EDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN STOKES AND WESTERN ROCKINGHAM COUNTIES...

AT 1044 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINE HALL...MOVING
EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYODAN...
AND MADISON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3626 8018 3642 8018 3649 7966 3625 7964
TIME...MOT...LOC 0244Z 262DEG 17KT 3635 8011

RS
Special weather statement, Aug 1, 12:34 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1234 AM EDT MON AUG 1 2016

NCZ019-020-010530-
WILKES-YADKIN-
1234 AM EDT MON AUG 1 2016

...STRONG THUNDERSTORMS WILL AFFECT YADKIN AND SOUTHEASTERN WILKES
COUNTIES THROUGH 130 AM EDT...

AT 1233 AM EDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM
NEAR WINDY GAP TO NEAR HARMONY...AND WERE MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKIN...
YADKINVILLE...
JONESVILLE...
BOONVILLE...
AND EAST BEND.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3606 8096 3612 8105 3624 8088 3624 8087
      3625 8081 3625 8080 3627 8078 3627 8068
      3625 8067 3628 8063 3629 8063 3627 8060
      3629 8055 3626 8053 3626 8049 3622 8043
      3621 8045 3614 8044 3609 8051 3605 8050
TIME...MOT...LOC 0433Z 231DEG 12KT 3612 8092 3601 8077

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:29 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes16 min
Jul 31, 10:44 PM EDTSpecial Weather StatementRNKRockingham61 min
Aug 1, 12:34 AM EDTSpecial Weather StatementRNKYadkin56 min
Aug 1, 1:52 AM EDTSpecial Weather StatementRNKStokes53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.